Arkansas, 2006Damaging Wind in Arkansas, September 17, 2006
September 17, 2006 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 17, 2:18 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 17, 2:18 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT SUN SEP 17 2006
.DISCUSSION...
MODELS IN AGREEMENT THAT THE UPPER TROUGH RESPONSIBLE FOR THE
RAIN WILL SWING THROUGH THE AREA LATER TONIGHT INTO TOMORROW.
THE BULK OF THE SIGNIFICANT RAIN LOOKS TO BE OVER EXCEPT PERHAPS
IN ARKANSAS AND ADJACENT PARTS OF EASTERN OKLAHOMA. HAVE IN GENERAL
UNDERCUT MOS POPS FOR TONIGHT.
THE CLOUDS SHOULD BEGIN TO CLEAR FROM THE NORTHWEST LATER TONIGHT
INTO TOMORROW MORNING. MONDAY AND TUESDAY LOOK LIKE PLEASANT DAYS
WITH WARM AFTERNOONS AND COOL MORNINGS.
THE WRF AND GFS AGREE THE NEXT TROUGH WILL BE JUST EAST OF THE
NORTHERN ROCKIES LATE WEDNESDAY CAUSING LOW PRESSURE TO DEVELOP
IN THE LEE OF THE ROCKIES WEDNESDAY BRINGING INCREASING SOUTH WINDS
AND WARMER TEMPERATURES. THE 12Z GFS CLOSES OFF OVER THE CENTRAL
PLAINS WEDNESDAY NIGHT AND THURSDAY BRINGING A SHOT AT RAIN LATE
WEDNESDAY NIGHT AND THURSDAY MORNING. MADE ADJUSTMENTS TO WHAT I
ORIGINALLY THOUGHT EARLIER IN THE MORNING AS THE 12Z GFS WAS BY FAR
QUICKER AND MORE BULLISH THAN THE 06Z VERSION.
A WAVE WILL PIVOT DOWN THE BACKSIDE OF THE UPPER LOW AND BRING
ANOTHER CHANCE OF RAIN FROM LATE THURSDAY NIGHT INTO FRIDAY EVENING.
ON THURSDAY AND FRIDAY CLOUDS WILL HINDER THE WARMUP...THUS HAVE
COOLER READINGS THAN EARLIER THOUGHT.
BOTH THE GFS AND THE 00Z ECMWF BUILD HIGH PRESSURE ACROSS THE AREA
NEXT WEEKEND. THIS SHOULD BRING MILD AND DRY WEATHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 57 78 48 76 / 20 0 0 0
FSM 63 82 50 76 / 80 10 0 0
MLC 58 81 50 78 / 40 0 0 0
BVO 49 80 43 75 / 10 0 0 0
FYV 57 78 43 71 / 70 10 0 0
BYV 58 76 45 69 / 70 10 0 0
MKO 57 80 50 74 / 30 10 0 0
MIO 55 78 46 72 / 20 10 0 0
F10 56 79 49 76 / 20 0 0 0
HHW 62 82 55 81 / 60 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 17
ABBAS
Hazardous weather outlook, Sep 17, 3:52 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT SUN SEP 17 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CDT SUN SEP 17 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTH OF A OKMULGEE TO BENTONVILLE LINE.
DISCUSSION...
AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS
AS A COLD FRONT SLICES THROUGH NORTHEAST OKLAHOMA AND SOUTHEAST OKLAHOMA.
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL BE POSSIBLE IN SOME LOCATIONS.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT AS THE
COLD FRONT EXITS THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THERE MAY BE A FEW LINGERING SHOWERS ACROSS SOUTHEAST OKLAHOMA EARLY
MONDAY MORNING. HIGH PRESSURE BUILDING INTO THE REGION IN THE WAKE OF THE
COLD FRONT WILL BRING PLEASANT WEATHER TO THE AREA MONDAY AFTERNOON INTO
WEDNESDAY.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE WEDNESDAY NIGHT
INTO FRIDAY AS A SERIES OF UPPER LEVEL DISTURBANCES PUSH THROUGH
THE REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Sep 17, 12:08 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT SUN SEP 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TSTM WND DMG GENTRY 36.27N 94.48W
09/17/2006 BENTON AR PUBLIC
NUMEROUS TREES AND POWER LINES DOWN
&&
PBSThunderstorm Wind, Benton
- When
- September 17, 4:30 PM CST
- Where
- Benton County, Gentry
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.267, -94.483
Strong thunderstorm wind destroyed a chicken house, damaged several homes, snapped trees, and blew down power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, September 17, 2006$105,000 · 50 kt wind · 5 events
- Damaging Wind in Missouri, September 17, 2006$65,000 · 65 kt wind · 1 event
- Flash Flooding in Texas, September 17 to 18, 2006$45,000 · 8 events
- High Wind in South Dakota, September 17, 200657 kt wind · 15 events
- Frost and Freeze in Colorado, September 17 to 18, 200612 events
- Damaging Wind in Louisiana, September 17, 20061 injured · 56 kt wind · 1 event
- High Wind in North Dakota, September 17, 200651 kt wind · 7 events
- High Wind in Montana, September 17, 200652 kt wind · 5 events
- Flash Flooding in Texas, September 17, 20063 events
- Drought in Wisconsin, September 17 to 30, 20062 events
- High Wind in Montana, September 17, 200663 kt wind · 2 events
- Flash Flooding in Texas, September 17, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533560.